Alert archive / Washington / Wind Advisories in 2013
Wind Advisory 15, NWS Seattle, WA
NWS Seattle, WA issued this wind advisory at Nov 2, 2013, 4:34 PM PDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Nov 2, 2013, 4:34 PM PDT (23:34 UTC)
- Expired
- Nov 2, 2013, 8:00 PM PDT
- In force
- 3 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
903 WWUS76 KSEW 022334 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 434 PM PDT SAT NOV 2 2013 WAZ503-510-514-030300- /O.CAN.KSEW.HW.W.0004.000000T0000Z-131103T0300Z/ /O.NEW.KSEW.WI.Y.0015.131102T2334Z-131103T0300Z/ WESTERN WHATCOM COUNTY-ADMIRALTY INLET AREA- EASTERN STRAIT OF JUAN DE FUCA- 434 PM PDT SAT NOV 2 2013 ...WIND ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED. * SOME AFFECTED LOCATIONS...BELLINGHAM...SANDY POINT...WHIDBEY ISLAND...PORT TOWNSEND...THE SHORELINE AREAS OF THE EASTERN STRAIT NEAR SEQUIM AND PORT ANGELES. * TIMING...THROUGH EARLY THIS EVENING. * WIND...WESTERLY 20 TO 35 MPH WITH GUSTS UP TO 45 MPH. WINDS WILL CONTINUE TO DECREASE GRADUALLY THROUGH EARLY THIS EVENING. * IMPACTS...DOWNED TREE LIMBS AND TREES ARE POSSIBLE ALONG WITH LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH AND/OR GUSTS OF 45 TO 57 MPH ARE LIKELY. && $$ WAZ001-506-507-511-513-515-030045- /O.CAN.KSEW.HW.W.0004.000000T0000Z-131103T0300Z/ SAN JUAN COUNTY-WESTERN SKAGIT COUNTY-EVERETT AND VICINITY- HOOD CANAL AREA-OLYMPICS-WESTERN STRAIT OF JUAN DE FUCA- 434 PM PDT SAT NOV 2 2013 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE HIGH WIND WARNING. WINDS HAVE DIMINISHED BUT LOCALLY BREEZY CONDITIONS WILL CONTINUE THIS EVENING WITH WEST TO SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH. $$ WAZ508-509-030045- /O.CAN.KSEW.WI.Y.0014.000000T0000Z-131103T0300Z/ SEATTLE/BREMERTON AREA-TACOMA AREA- 434 PM PDT SAT NOV 2 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE WIND ADVISORY. WINDS HAVE BEEN DIMINISHING QUICKLY THIS AFTERNOON. HOWEVER...LOCALLY BREEZY CONDITIONS WILL CONTINUE THROUGH THIS EVENING WITH WEST TO SOUTHWEST WINDS 15 TO 25 MPH AND GUSTS TO 35 MPH. $$ WAZ504-505-512-030045- /O.CAN.KSEW.WI.Y.0013.000000T0000Z-131103T0300Z/ SOUTHWEST INTERIOR-EAST PUGET SOUND LOWLANDS- LOWER CHEHALIS VALLEY AREA- 434 PM PDT SAT NOV 2 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE WIND ADVISORY. WINDS HAVE BEEN DIMINISHING QUICKLY THIS AFTERNOON. HOWEVER...LOCALLY BREEZY CONDITIONS WILL CONTINUE THROUGH THIS EVENING WITH WEST TO SOUTHWEST WINDS 15 TO 25 MPH AND GUSTS TO 35 MPH. $$ WAZ516-517-030300- /O.CON.KSEW.HW.W.0004.000000T0000Z-131103T0300Z/ NORTH COAST-CENTRAL COAST- 434 PM PDT SAT NOV 2 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * SOME AFFECTED LOCATIONS...WESTPORT...OCEAN SHORES...PACIFIC BEACH...LA PUSH * TIMING...THROUGH EARLY THIS EVENING. * WIND...WESTERLY 25 TO 40 MPH WITH GUSTS UP TO 60 MPH POSSIBLE. WINDS WILL * IMPACTS...DOWNED TREE LIMBS AND TREES ARE POSSIBLE ALONG WITH LOCAL POWER OUTAGES. LIGHT WEIGHT STRUCTURES COULD POSSIBLY SUFFER SOME DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT A HAZARDOUS WIND EVENT IS IMMINENT OR OCCURRING. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Nov 2, 3:38 PM PDT, 56 minutes earlier.
Area forecast discussion, Nov 2, 3:38 PM PDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
338 PM PDT SAT NOV 2 2013
.SYNOPSIS...A LOW OVER EASTERN WASHINGTON WILL CONTINUE MOVING EAST
TONIGHT...ALLOWING WINDS TO GRADUALLY DIMINISH OVER WESTERN
WASHINGTON. SCATTERED SHOWERS WILL CONTINUE TONIGHT AS AN UPPER
LEVEL TROUGH CROSSES THE AREA. DRIER NORTHWEST FLOW ALOFT WILL
MAINTAIN PARTLY CLOUDY SKIES AND A CHANCE OF SHOWERS SUNDAY AND
SUNDAY NIGHT. A WEAK OCCLUDED FRONT WILL BRING SOME LIGHT
RAIN LATE MONDAY AND MONDAY NIGHT. A STRONGER WEATHER SYSTEM MAY
REACH THE AREA AROUND MID-WEEK.
&&
.SHORT TERM...THE SURFACE LOW HAS MOVED E OVER OMAK THIS AFTERNOON
AND ONSHORE PRESSURE GRADIENTS ARE ALREADY BEGINNING TO WEAKEN
ACROSS W WA...ALLOWING WINDS TO GRADUALLY DIMINISH. STRONG W WINDS
THROUGH THE STRAIT WILL PROBABLY LAST THE LONGEST...AFFECTING PARTS
OF THE N INTERIOR. MAY BE ABLE TO DROP SOME OF THE PUGET SOUND
REGION WARNINGS EARLIER THAN 8 PM...SO A QUICK UPDATE MAY BE
FORTHCOMING. REGARDLESS...WINDS WILL REMAIN BREEZY TONIGHT.
AN UPPER LEVEL TROUGH CROSSING THE AREA WILL KEEP SHOWERS GOING THIS
EVENING...THEN DECREASE AFTER MIDNIGHT AS THE TROUGH MOVES E.
SNOW LEVELS WILL LOWER TO AROUND 3000 FEET TONIGHT OVER THE
MOUNTAINS...AND WITH MODERATE NW FLOW ALOFT WITH TONIGHTS UPPER
LEVEL TROUGH...6 TO 11 INCHES OF SNOW ARE EXPECTED. THE STRONG W
FLOW THROUGH THE STRAIT WILL ENHANCE THE PRECIPITATION OVER THE
STEVENS PASS AREA. THE WINTER WEATHER ADVISORY FOR THE CASCADES WILL
CONTINUE THROUGH TONIGHT.
DRIER NW FLOW ALOFT WILL PERSIST SUNDAY AND SUNDAY NIGHT WITH ONLY A
CHANCE OF SHOWERS OVER THE LOWLANDS. IN FACT MANY AREAS WILL END UP
BEING DRY. THE CASCADES WILL HAVE SLIGHTLY HIGHER POPS FOR SHOWERS
DUE TO OROGRAPHIC EFFECTS IN THE NW FLOW.
NW FLOW ALOFT WILL BRING A WEAK OCCLUDED FRONT OVER THE REGION
MONDAY AFTERNOON AND NIGHT. FORECASTS FOLLOW THE GFS WHICH BRINGS
PRECIP FROM THE FRONT INLAND MORE QUICKLY THAN THE ECMWF MONDAY
AFTERNOON...BUT BOTH HAVE THE WEAK FRONT OVER THE AREA MONDAY NIGHT.
POPS WERE INCREASED FOR MONDAY NIGHT.
ANOTHER SHORTWAVE TROUGH EMBEDDED IN THE NW FLOW ALOFT WILL KEEP
SHOWERS GOING ON TUESDAY. WITH ALL THE CLOUDS OVER THE AREA THE NEXT
FEW DAYS...TEMPERATURES WILL REMAIN IN A FAIRLY NARROW RANGE...HIGHS
NEAR 50 WITH LOWS NEAR 40. KAM
.LONG TERM...GFS AND ECMWF HAVE BEEN HAVING A HARD TIME RESOLVING
THE PATTERN OVER THE NE PACIFIC FROM WEDNESDAY ONWARD. THE LATEST
18Z GFS HAS MIGRATED TO THE 12Z ECMWF SOLUTION. THIS CURRENT
SOLUTION HAS WARM ADVECTION SPREADING RAIN INLAND WEDNESDAY
AFTERNOON...THEN A STRONG LOW AND COLD FRONT WILL APPROACH THE COAST
WEDNESDAY NIGHT...MOVING INLAND SOMETIME THURSDAY MORNING. THIS
LOOKS LIKE ANOTHER WINDY PERIOD THAT COULD HAVE SOME POTENTIAL FOR
SOME SPOTTY HIGH WINDS. IT WILL DEPEND UPON WHAT THE MODELS DO THE
NEXT FEW DAYS...AND THEY HAVE ALREADY BEEN ERRATIC. MORE NW FLOW
ALOFT WILL CONTINUE FRIDAY AND SATURDAY WITH SEVERAL WEAKER EMBEDDED
SYSTEMS. KAM
&&
.AVIATION...STRONG ONSHORE FLOW WILL CONTINUE ACROSS WESTERN WA THIS
EVENING...THEN EASE AFTER MIDNIGHT TONIGHT. SURFACE WINDS OF 30 TO
40 KT WILL BE COMMON. THE WIND ALOFT IS WEST TO NORTHWEST. CIGS ARE
MAINLY MVFR TO LOW-END VFR WITH SHOWERS. THE HEAVIEST SHOWERS WILL
BE OVER SNOHOMISH COUNTY WHERE THERE IS A PUGET SOUND CONVERGENCE
ZONE. 33
KSEA...STRONG S/SW WINDS OF 25-40 KT THROUGH THIS EVENING...WITH
ISOLATED SHOWERS. WINDS WILL EASE BY MIDNIGHT TONIGHT...AND CONTINUE
TO GRADUALLY DIMINISH THROUGH SUNDAY MORNING. CIGS NEAR 3000 FT. 33
&&
.MARINE...A 994 MB LOW PASSED THROUGH WESTERN WA THIS MORNING WITH
STRONG W/SW WINDS ACROSS THE WATERS. STORM WARNINGS CONTINUE FOR THE
COASTAL WATERS AND CENTRAL/EAST STRAIT OF JUAN DE FUCA.
ELSEWHERE...GALE WARNINGS REMAIN IN EFFECT. WINDS WILL GRADUALLY
EASE TONIGHT AS THIS LOW SHIFTS FARTHER EAST AND EXITS. NORTHWEST
WIND WILL PREVAIL ON SUNDAY...BUT MAY STILL SEE SMALL CRAFT ADVISORY
WINDS DURING THE MORNING HOURS. A WEAK FRONT WILL CROSS THE AREA MON
NIGHT. ANOTHER FRONT WILL ARRIVE AROUND WED NIGHT.
A HIGH SURF ADVISORY REMAINS IN EFFECT. COMBINED SEAS OF 20-24 FT
WILL CONTINUE TO AFFECT THE NORTH AND CENTRAL COAST TONIGHT. SEAS
WILL SUBSIDE EARLY SUNDAY MORNING. 33
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...HIGH WIND WARNING UNTIL 8 PM COAST...NORTH INTERIOR...STRAIT OF
JUAN DE FUCA AREA...OLYMPICS...EVERETT AND VICINITY...AND HOOD
CANAL AREA.
.WIND ADVISORY UNTIL 8 PM SEATTLE/BREMERTON AREA...TACOMA
AREA...SOUTHWEST INTERIOR...EAST PUGET SOUND LOWLANDS...AND
LOWER CHEHALIS VALLEY AREA.
.WINTER WEATHER ADVISORY ABOVE 2500 FEET THIS AFTERNOON AND
TONIGHT FOR THE NORTH AND CENTRAL CASCADES.
PZ...STORM WARNING COASTAL WATERS...CENTRAL AND EAST STRAIT OF JUAN
DE FUCA.
GALE WARNING ALL OTHER ZONES.
SMALL CRAFT ADVISORY FOR ROUGH GRAYS HARBOR BAR.
&&
YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTMLIn the hours before
Local storm report, Nov 2, 11:06 AM PDT, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
1106 AM PDT SAT NOV 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1051 AM NON-TSTM WND DMG SEATTLE 47.62N 122.35W
11/02/2013 KING WA UTILITY COMPANY
SEATTLE CITY LIGHT REPORTED 23,000 CUSTOMERS WITHOUT
POWER.
1037 AM NON-TSTM WND DMG SEATTLE 47.62N 122.35W
11/02/2013 KING WA BROADCAST MEDIA
*** 1 INJ *** 2 YEAR-OLD INJURED BY FALLING TREE BRANCH
IN U-DISTRICT. NON LIFE-THREATENING.
&&
HANERLocal storm report, Nov 2, 11:24 AM PDT, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
1124 AM PDT SAT NOV 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1049 AM NON-TSTM WND DMG 16 NE SKOKOMISH 47.50N 122.91W
11/02/2013 MASON WA DEPT OF HIGHWAYS
TREES AND POWER LINES DOWN ON SR 300 NEAR SAND HILL ROAD,
2 MILES SOUTHWEST OF BELFAIR. ROAD CLOSED AS OF 1113 AM.
&&
HANERThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 1, 9:20 PM PDT | Storm Warning | SEW | 25 hr | |
| Nov 2, 3:27 AM PDT | Winter Weather Advisory | SEW | 26 hr | |
| Nov 2, 1:32 PM PDT | Wind Advisory | SEW | 3 hr | |
| Nov 2, 3:00 PM PDT | Small Craft Advisory | SEW | 10 hr |
Nearby
Wind Advisories in Washington, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.